Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suggest treatment for hair loss

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 3312 Questions
Question
I am 27 years old. Am losing hair since last few weeks, had really good hair for the 6 month period before that. It has suddenly gone limp and turns greasy and lifeless the next day after I wash my hair. Have been taking Androanagen tabs for the last 3 weeks as prescribed by a skin specialist. Have been taking amla powder for more than 6 months. I end up washing my hair more than thrice a week and it only makes things worse. I maintain a very healthy vegetarian diet. Could you please help me with this condition.
Posted Sat, 23 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Suresh Heijebu 8 hours later
Brief Answer:
Antifungals will be effective.

Detailed Answer:
Hi Sir,
I have carefully read your query and understand your concern.

As per your clinical history,the most likely cause of hairfall in your case is "seborrheic dermatitis of the scalp in my opinion.

This is a fungal infection of the scalp,quite common in the general population.

This can lead to greasy scalp with lusterless hair with a rapid onset of hairfall.

I strongly recommend anti fungals like tab terbinafine 250 mg once a day for 6 weeks. Ketoconazole 2% shampoos when simultaneously used gives excellent results.

Consult your treating doctor with regard to these drugs.

You can complete the remaining course of androanagen tabs as per your doctor's prescription.

These tabs provide rich source of amino acids needed for hair growth.

I also advice you to get tested for your thyroid hormone levels as hypothyroidism is one of the most common causes of unrecognized loss of scalp hair in your age group.

I strongly recommend you to take protein rich foods like eggs,fish and soya beans along with iron rich foods like spinach.

I hope this info is helpful to you,
Thank you,
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor